Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 5, 2010, 7:00 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 7:00 PM EDT (23:00 UTC)
- Expired
- Apr 5, 2010, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:08 PM EDT | HAIL 0.25 | Bluefield, VA | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WUUS51 KRNK 052300 SVRRNK VAC021-071-185-WVC055-060000- /O.NEW.KRNK.SV.W.0013.100405T2300Z-100406T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 700 PM EDT MON APR 5 2010 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 800 PM EDT. * AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR PINNACLE ROCK STATE PARK...OR NEAR BLUEFIELD...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PINNACLE ROCK STATE PARK... MERCER COUNTY AIRPORT... CERES... OAKVALE... WILLOWTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3746 8088 3722 8079 3722 8131 3735 8134 TIME...MOT...LOC 2300Z 259DEG 32KT 3729 8127 $$ RCS
3 follow-up statements
206 WWUS51 KRNK 052318 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 718 PM EDT MON APR 5 2010 VAC185-052328- /O.CAN.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/ TAZEWELL VA- 718 PM EDT MON APR 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3722 8120 3734 8122 3746 8088 3722 8079 TIME...MOT...LOC 2318Z 259DEG 30KT 3730 8111 $$ VAC021-071-WVC055-060000- /O.CON.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/ BLAND VA-GILES VA-MERCER WV- 718 PM EDT MON APR 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MERCER...WESTERN GILES AND NORTHERN BLAND COUNTIES... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CERES...OR NEAR BLUEFIELD...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3722 8120 3734 8122 3746 8088 3722 8079 TIME...MOT...LOC 2318Z 259DEG 30KT 3730 8111 $$ RCS
054 WWUS51 KRNK 052333 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 733 PM EDT MON APR 5 2010 VAC021-071-WVC055-060000- /O.CON.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/ BLAND VA-GILES VA-MERCER WV- 733 PM EDT MON APR 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MERCER...WESTERN GILES AND NORTHERN BLAND COUNTIES... AT 732 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAKVALE...OR 7 MILES EAST OF PRINCETON...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3725 8108 3737 8110 3746 8088 3722 8079 TIME...MOT...LOC 2333Z 256DEG 30KT 3733 8097 $$ RCS
650 WWUS51 KRNK 052354 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 754 PM EDT MON APR 5 2010 VAC021-071-WVC055-060003- /O.EXP.KRNK.SV.W.0013.000000T0000Z-100406T0000Z/ BLAND VA-GILES VA-MERCER WV- 754 PM EDT MON APR 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER...WESTERN GILES AND NORTHERN BLAND COUNTIES EXPIRES AT 800 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS STORM AS IT TRACKS ACROSS WESTERN GILES AND SOUTHEASTERN MONROE COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3725 8108 3737 8110 3746 8088 3722 8079 TIME...MOT...LOC 2353Z 256DEG 30KT 3737 8077 $$ RCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:29 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 3:29 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 329 PM EDT MON APR 5 2010 .SYNOPSIS... WAVERING FRONT ACROSS THE OHIO VALLEY WILL STAY NORTH OF US INTO TUESDAY...WHILE HIGH PRESSURE STRENGTHENS OVER THE SOUTHEAST. A STRONGER COLD FRONT ARRIVES THURSDAY WITH A CHANGE TO COOLER WEATHER. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... NOTING A FEW SHOWERS FIRING UP OVER THE WV MTNS...BUT STILL NOT SUBSTANTIAL ATTM. AS THE AFTERNOON PROGRESSES LOOK FOR A FIRING UP OF CONVECTION ALONG A THETA-E BOUNDARYS SET UP FROM CENTRAL KY INTOT THE MTNS...WITH A LEE TROUGH LOCATED IN THE PIEDMONT. MODELS SHOW SHOWER/TSRA SITUATED INTO FAR SW VA/SRN WV THIS AFTERNOON...SLIPPING SE INTO THE FOOTHILLS. NOT AS IMPRESSED WITH CHANCES OVER THE EAST...SO KEPT POPS AT LITTLE TO NONE. SHOULD SEE BEST CHANCES OVER MTN EMPIRE...SO HAVE HIGH CHANCE TO EVEN SOME LOW LIKELY POPS OVER BLF-JFZ. THE EVENING WILL SEE A DYING TREND TO THE SHOWERS/STORMS AS MAIN DRIVING FORCE OF THE SUN IS LOST. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... OVERNIGHT...LOOKING AT CLEARING SKIES. POTENTIAL EXISTS FOR SOME FOG DEVELOPMENT AS THE DEWPOINTS STAY UP WITH SW FLOW. HIGH PRESSURE WILL REGAIN CONTROL OF OUR WEATHER PATTERN STARTING ON TUESDAY ALONG WITH INCREASING 850 TEMPS. THE RECORD WARMTH WILL STAY WITH US INTO WEDNESDA BUT WILL SEE A FEW DEGREES COOLER WED AS HUMIDITY INCREASES AHEAD OF THE NEXT STORM SYSTEM. KEPT HIGHS AT OR ABOVE GUIDANCE...ALTHOUGH MAY BE COOLER AT NIGHT IN THE DEEPER VALLEYS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LEANED TOWARD A BLEND OF THE 12Z NAM AND THE 00Z ECMWF FOR THIS TIME PERIOD. THE GFS SEEMS TO BE A LITTLE TOO PROGRESSIVE WITH THE COLD FRONT APPROACHING THE COUNTY WARNING AREA THURSDAY. EXPECT INCREASING CLOUDINESS AHEAD OF THE FRONT WEDNESDAY NIGHT. THE NAM AND ECMWF ARE SIMILAR IN BEGINNING THE PRECIP THURSDAY AFTERNOON IN THE WESTERN ZONES. EXPECT ISOLATED THUNDERSTORMS MAINLY IN THE AFTERNOON AS LIFTED INDICES ARE AROUND -1C WHICH IS STILL NOT TOO IMPRESSIVE BUT THERE WILL BE SOME INSTABILITY IN PLACE AHEAD OF THE COLD FRONT. MODELS CONTINUE TO BE CONSISTENT WITH THE HIGH PRESSURE PUSHING IN OVER THE WEEKEND IN THE WAKE OF THE COLD FRONT. COOLER AIR ASSOCIATED WITH THE UPPER TROUGH WILL BE FILTERING INTO THE FORECAST AREA FOR THE WEEKEND. HPC GUIDANCE GIVING THE MOST WEIGHT TO THE ECMWF IN THE LATE WEEK PERIOD SOMEWHAT DISCOUNTING THE FASTER OPERATIONAL GFS. MUCH COOLER FRIDAY WITH HIGHS STRUGGLING TO MAKE IT OUT OF THE 50S IN THE MOUNTAINS AND 60S EAST. NEXT WEEKEND LOOKS DRY AND SEASONABLE AT THIS POINT. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AVIATION CONCERNS WILL BE MAINLY CENTERED ON THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. APPEARS THE MAIN THREAT WILL BE CONFINED TO THE MTNS AND WILL BE SCT IN NATURE. KEPT THE VCTS IN AT BLF/LWB AND HAVE ADDED CB AT ROANOKE FOR LATE AFTERNOON. OUTSIDE OF THE CONVECTION...VFR CONDITIONS WILL PREVAIL WITH SOUTHWEST TO WEST WINDS GUSTING TO 15 TO 20 KNOTS INTO LATE AFTERNOON. TONIGHT...ANY CONVECTION SUBSIDES AND LOOKING AT CLEARING SKIES. THE POTENTIAL EXISTS WHERE IT RAINS THAT FOG COULD FORM...BUT CONFIDENCE NOT HIGH AT THIS TIME FOR ADDING IT TO THE TAFS. OBVIOUSLY...KLWB HAS THE POTENTIAL TO DROP TO MVFR OR LOWER GIVEN SOME INCREASE IN LOW LVL MOISTURE. WINDS OUT OF THE SOUTHWEST PICK UP AGAIN TUESDAY WITH GUSTS OVER 20 KNOT POSSIBLE. ANTICIPATING VFR INTO THURSDAY. LATER THURSDAY...A STRONGER COLD FRONT ARRIVES WITH A BETTER CHANCE OF MVFR IN SHOWERS AND POSSIBLE THUNDERSTORMS. THIS FRONT SWINGS EAST OF THE AREA FRIDAY LEAVING MVFR/IFR CIGS ACROSS THE SE WVA SITES AND VFR ELSW FOR WEEKS END. && .FIRE WEATHER... WINDS HAVE BEEN SOMEHWAT ERRATIC THIS AFTERNOON OVER THE PIEDMONT AS LEE TROUGH DEVELOPED OVER THE FOOTHILLS. MAINLY LOOKING AT WEAKENING WINDS THIS EVENING AND HUMDIITIES RECOVERING TO THE 90S TONIGHT. ANY WETTING RAINS WILL BE ISOLATED TO SCATTERED OVER THE MTNS WITH ANY CONVECTION. TUESDAY...WINDS FROM SOUTHWEST WILL BE INCREASING TO 10 TO 15 MPH IN THE AFTERNOON...WITH GUSTS TO 25 MPH OVER THE HIGHER TERRAIN ABOVE 2500 FEET. WITH VERY WARM TEMPERATURES FORECAST...RELATIVE HUMIDITIES WILL DIP DOWN INTO THE 20S MOST LOCATIONS DURING THE AFTERNOON. FIRE DANGER WILL BE ENHANCED BUT NOT RED FLAG. AN SPS MAY BE NEEDED IF CONDITIONS STILL WARRANT TUE MORNING. && .CLIMATE... HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP UNSEASONABLY WARM AIR IN PLACE FOR THE NEXT COUPLE DAYS. BLACKSBURG HAD ALREADY BEAT ITS RECORD HIGH FOR TODAY...REACHING 80 AFTER 1 PM. DANVILLE AS OF 3 PM HAD TIES ITS RECORD HIGHT. RECORDS ARE LIKELY ON TUESDAY AND WEDNESDAY. APRIL 5TH BLACKSBURG BLUEFIELD DANVILLE LYNCHBURG ROANOKE HIGHS 80 (2010) 80 (1988) 88 (1999/2010) 91 (1942) 90 (1942) APRIL 6TH WARMEST LOW 51 (1997) 62 (1967) 62 (1997) 70 (1929) 63 (1929) HIGHS 80 (1988) 80 (2005) 88 (1986) 90 (1929) 92 (1942) APRIL 7TH HIGHS 79 (2006) 79 (2000) 90 (1967) 90 (1929) 91 (1929) && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...WP SHORT TERM...WP LONG TERM...REB AVIATION...JJ/WP FIRE WEATHER...WP CLIMATE...WP
Hazardous weather outlook, Apr 5, 6:31 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 631 AM EDT MON APR 5 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-061045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 631 AM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 6:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MC COY 37.23N 80.62W
04/05/2010 E0.88 INCH MONTGOMERY VA PUBLIC
&&
TWLocal storm report, Apr 5, 6:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL BUCKINGHAM 37.55N 78.55W
04/05/2010 E1.75 INCH BUCKINGHAM VA PUBLIC
&&
TWLocal storm report, Apr 5, 6:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BLACKSBURG 37.23N 80.42W
04/05/2010 M1.25 INCH MONTGOMERY VA NWS EMPLOYEE
MEASURED ON PRICES FORK ROAD ONE MILE NORTH OF THE
HIGHWAY 460 BYPASS.
0625 PM HAIL BLACKSBURG 37.23N 80.42W
04/05/2010 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
AT NWS OFFICE IN VIRGINIA TECH CORPORATE RESEARCH CENTER.
0625 PM HAIL PRICES FORK 37.22N 80.50W
04/05/2010 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
&&
WERTLocal storm report, Apr 5, 6:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BLACKSBURG 37.23N 80.42W
04/05/2010 E1.00 INCH MONTGOMERY VA PUBLIC
1 INCH HAIL IN PRESTON FOREST.
&&
JHUDGINSLocal storm report, Apr 5, 6:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CHRISTIANSBURG 37.14N 80.40W
04/05/2010 E1.00 INCH MONTGOMERY VA PUBLIC
OVER NEW RIVER VALLEY MALL.
&&
TWLocal storm report, Apr 5, 6:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 3 W TAZEWELL 37.12N 81.57W
04/05/2010 M0.75 INCH TAZEWELL VA TRAINED SPOTTER
&&
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Tazewell, Wythe | 60 min |
| Apr 5, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 57 min |
| Apr 5, 5:05 PM EDT | Special Weather Statement | RNK | Giles | 55 min |
| Apr 5, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 57 min |
| Apr 5, 5:26 PM EDT | Special Weather Statement | RNK | Bland | 64 min |
| Apr 5, 5:39 PM EDT | Special Weather Statement | RNK | Floyd, Pulaski | 66 min |
| Apr 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski | 55 min |
| Apr 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 40 min |
| Apr 5, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 65 min |
| Apr 5, 6:12 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 30 min |
| Apr 5, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 55 min |
| Apr 5, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 53 min |
| Apr 5, 7:08 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Smyth, Tazewell, Wythe | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Severe Thunderstorm Warnings in West Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.